Toxic epidermal necrolysis due to dapsone treatment in a patient with Hansen's disease - A case report

Sanjeev Gupta, Subish Palaian, Binayak Chandradwari, Smitha Prabhu, Mukhyaprana Prabhu, Durga Bista, Pranaya Mishra

Research output: Contribution to journalArticle

Abstract

Dapsone is a sulfone antimicrobial and is used widely as an antileprotic medication. The commonly encountered cutaneous adverse drug reactions (ADR) due to dapsone are exfoliative dermatitis, toxic erythema, erythema multiforme, morbilliform and scarlatiniform eruptions, urticaria, erythema nodusum and toxic epidermal necrolysis (TEN). We hereby report a case of toxic epidermal necrolysis caused due to dapsone. The causality, severity and preventability assessments were carried out. The patient was treated with systemic hydrocortisone, antibiotics and other symptomatic drugs. The reaction was severe and the patient expired on the second day of hospital admission in spite of the treatment. Since TEN is a life threatening cutaneous ADR and dapsone is a commonly used drug, this reaction needs monitoring.

Original languageEnglish
Pages (from-to)195-199
Number of pages5
JournalJournal of Pakistan Association of Dermatologists
Volume17
Issue number3
Publication statusPublished - 01-07-2007

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this